Nerves about taking Insulin shots

teddybearcub1960
By teddybearcub1960 Latest Reply 2011-03-18 10:47:04 -0500
Started 2008-10-06 12:01:03 -0500

Hey fellow diabetics I just found out today that I have to start taking Levemier Insulin shots, once a day along with my Janumet, and Actos, will be taken off glipizide, after starting with Insulin. But I am scared of taking the shots. Does anybody else take Levemier insulin? How do you get use to taking shots or do you?


10 replies

teddybearcub1960
teddybearcub1960 2008-10-08 00:58:38 -0500 Report

Thank you, for helping calm my nerves over this new thing I am facing with the shots. I love knowing that there are other people out there that have gone thru what I'm going thru and can give me some good advice. I Love this site and all of you.
Thanks again,
Jackie

enigmalady777
enigmalady777 2008-10-07 15:07:33 -0500 Report

I recently started Lantus which is similar to Levemir, and I was also a nervous wreck about the shots but as it turns out it's a big nothing!

The needles that are used these days are so thin and small that I do not even feel the injection and have to "check" to make sure it really went in!

The only thing to be careful of is that if you refrigerate your insulin vial, let the insulin come to room temperature before injecting. Cold insulin will sting. I've forgotten a couple of times and it stung as I was pushing the syringe down. Now I roll the syringe between my hands for a few minutes before injecting and I don't feel a thing!

The finger pricks we do to take our blood sugar levels hurt WAYYYY more than the insulin shots do.

dj7110
dj7110 2008-10-07 14:15:40 -0500 Report

I know how you feel about starting the shots.. was about a couple yrs ago or so when i went to that step myself.. i was started out on lantis insulin. I am currently on lantis insulin at night and humalog insulin 3 times a day with my meals. the needles are very fine and you feel them less than the prick from a pen to check your blood sugar with the meter.

momoftype1
momoftype1 2008-10-07 13:52:33 -0500 Report

When my daughter was dx I knew she was going to freak out about the needles, what made it even worse for me was that I had to do it. I think when you first find out about the change it is a tough swallow, but it is not as bad as it seems. I even had an opportunity to give myself a saline injection so that I knew how it felt. We learned on a small soft ball at the hospital, and they teach you everything you need to know. We also started out with her in her upper arm and thigh, and it worked real well. In no time she was giving them to herself and also using her back and belly. Take a deep breath, practice on something else and then it will be easy.
Dawn

marvinvwinkle
marvinvwinkle 2008-10-07 13:22:26 -0500 Report

I take levimer by pen. The needle is so small that you can barely feel it. The main thing to do is to test so that the amount of insulin you need can be adjusted. I also take the shots in my stomach. Other places tend to hurt more. I do want to say that sticking your finger to test is worse than taking the insulin. Good luck, you will find that it's not as bad as you thought. Patch

NamVet - 21894
NamVet - 21894 2008-10-07 11:08:31 -0500 Report

No problem. Just pinch up some fat and will be hardly any feeling. They will show and train you I hope?? I did 3 years before going on the pump.
Good Luck,
NamVet

Anonymous
Anonymous 2008-10-07 09:50:55 -0500 Report

I am on insulin and you just tell yourself you have to do it because the alternatives are worse. The needle is very small. I hate to stick my fingers or arms worse thsn my insulin shots. I do the shots in my stomach and now after 2 years barely feel them.

teddybearcub1960
teddybearcub1960 2008-10-07 10:03:00 -0500 Report

I get that taking them is in my best interest, I just think that I'm not use to the thought yet. I know that it will get better in time. But I'm not sure what type of needles to use I guess maybe that's what scares me and will I remember what the diabetes educator tells me.

Flustrated
Flustrated 2011-03-18 10:47:04 -0500 Report

I guess I have to make sense of this D. No sense no feeling. Well i must have some sense bec the injection hurts sometimes. It is so hard to adjust shots for carbs. I had to raise Lantus to 10 so i did. DE said if I do to lower humalog one,I did. Took reading 2 hrs after shredded wheat breakfast and over 300. Took 2 extra shots and walked my friend came back and rode bike,still 150 ate less ate plain hot dot for lunch gave 1 unit more for lunch and better. It is flustrating. I can't see myself with a pump, I'm a nevous wreck.

Next Discussion: ATTEND CLASSES »